MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ PRE-FILLED NORMAL SALINE FILLED FLUSH SYRINGE; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL SYSTEMS BD¿ PRE-FILLED NORMAL SALINE FILLED FLUSH SYRINGE; INTRAVASCULAR CATHETER
Catalog Number 306500
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ pre-filled normal saline filled flush syringe had a cracked barrel, causing saline to leak.There was no report of exposure, injury, or medical intervention.
 
Additional Manufacturer Narrative
One sample unit belonging to lot number 802411d and product code 306500 was provided for evaluation by our quality engineer.A device history record review did not reveal any deviations, non-conformances, or out of specification conditions related to the manufacture of lot number 802411d.Upon visual inspection of the provided sample, the syringe was observed to be removed from the flow wrap packaging and it had a large crack along the barrel of the syringe.One-hundred and twenty retained samples of the same lot number were obtained from the manufacturing facility for further investigation.Through visual inspection of the retained samples, no damages were observed to the syringe barrels or plungers.It is possible that the observed crack occurred at the labeler (prior to the application of the flow wrap packaging) or at the station which places the product within the carton (after the application of the flow wrap packaging).As the returned sample was removed from the packaging, it is not possible to determine which station the damage occurred at.The current risk management documents in place contain steps related to this issue.The existing conditions, controls, hazards, and ratings in these documents do not require updates at this time.There is currently no trend for cracked barrels within the related manufacturing facility and this incident appears to be an isolated occurrence.Corrective action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd pre-filled normal saline filled flush syringe had a cracked barrel, causing saline to leak.There was no report of exposure, injury, or medical intervention.

Brand Name
BD¿ PRE-FILLED NORMAL SALINE FILLED FLUSH SYRINGE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key7890269
Report Number2134319-2018-00113
Device Sequence Number16180174
Product Code FOZ
UDI-Device Identifier30382903065005
UDI-Public30382903065005
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K011982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/23/2021
Device Catalogue Number306500
Device Lot Number802411D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;